... and have weaned down to 5mg's a day - which I feel I need but hate. I get sick if I don't take! I feel more addicted to this then the few percs a day I used to take a day! Plus no one knows so I have to be able to do without raising any red flags! Please help - I can't keep this up!
You need to come off buprenorphene (suboxone, subutex) very slowly as it has a very long half life and a high affinity to the opiate receptors in the body. When you change your dose say from 6mgs to 5mgs it take about 5 days for that 5mgs to level out. So for the first 3-4 days your benifiting from 6mgs even though you're taking 5mgs.
I would suggest trying to come down .5 mgs every 2-3 weeks. If you find that you are feeling lousy then wait longer until you don't feel as lousy. Like I said it is a long process but if you try and jump off even at 1mg you will endure terrible withdrawls and physical pain that can last months or longer. This drug along with methadone is serious business and are nothing like the opiate we abused when we were active. Oxycodone (percocet) Morphine ect are all opiates that most of us have abused at some point. They are all the same in that after 6-7 days of withdrawls you start to feel much better. These two drugs have to be treated totally different..Good luck... Dave
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Mar 2010 • 14 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 25 Aug 2011 • 2 answers
Posted 25 Sep 2011 • 4 answers
Hello I have been a heavy opiate user for half my life due to herniated disks and degenerative disk?
Posted 10 Jan 2012 • 3 answers